Alert archive / South Carolina / High Wind Warnings in 2016
High Wind Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this high wind warning at Oct 7, 2016, 12:00 PM EDT for 6 counties in South Carolina. It took effect at Oct 7, 2016, 8:00 PM EDT. It was in force for 17 hr. 30 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 7, 2016, 12:00 PM EDT (16:00 UTC)
- In effect from
- Oct 7, 2016, 8:00 PM EDT
- Expired
- Oct 8, 2016, 12:52 PM EDT
- In force
- 17 hr
- Issued by
- NWS Columbia, SC
Counties Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 12:00 AM EDT | NON-TSTM WND GST 50 | Turbeville, SC | CLARENDON CO DISPATCH REPORTED TREES DOWN IN TURBEVILLE. |
| Oct 8, 2:52 AM EDT | NON-TSTM WND GST 50 | 1 Se Denmark, SC | BAMBERG CO EOC REPORTED SEVERAL TREES DOWN ALONG VOORHEES RD BETWEEN DENMARK AND BAMBERG. . |
| Oct 8, 4:30 AM EDT | NON-TSTM WND DMG | 2 E Millwood, SC | LARGE LIMB BLOWN DOWN AT MCCRAY'S MILL ROAD AND COOK STREET. |
| Oct 8, 5:15 AM EDT | NON-TSTM WND DMG | 5 Sse Manning, SC | SCHP REPORTS TREES IN ROADWAY RACCOON ROAD AT TRAFFIC CIRCLE. |
| Oct 8, 5:30 AM EDT | NON-TSTM WND DMG | 3 W Denmark, SC | SCHP REPORTS TREE IN ROADWAY SC-70 AT GHENTS BRANCH RD. |
| Oct 8, 5:48 AM EDT | NON-TSTM WND DMG | 8 Nw Brookdale, SC | SCHP REPORTS TREE IN ROADWAY KENNERLY ROAD AT TIMBER LANE. |
| Oct 8, 5:52 AM EDT | NON-TSTM WND DMG | 8 W Saint Matthews, SC | SCHP REPORTS TREE IN ROADWAY 1654 MURPH MILL RD. |
| Oct 8, 6:06 AM EDT | NON-TSTM WND DMG | 5 Wnw Kline, SC | SCHP REPORTS TREE IN ROADWAY ON HUNTER DRIVE IN BARNWELL COUNTY,. |
| Oct 8, 6:13 AM EDT | NON-TSTM WND GST 61 | 1 Nw Cherryvale, SC | SHAW AFB REPORTED A WIND GUST OF 61 MPH AT 613 AM THIS MORNING. |
| Oct 8, 7:11 AM EDT | NON-TSTM WND DMG | 7 W Saint Matthews, SC | SCHP REPORTS LINES DOWN IN ROADWAY I-26 AT NEW HOPE OVERPASS. |
| Oct 8, 7:15 AM EDT | NON-TSTM WND GST 49 | 3 Nnw Mulberry, SC | SUMTER COUNTY AIRPORT AWOS REPORTED AT WIND GUST OF 49 MPH. . |
| Oct 8, 8:00 AM EDT | HEAVY RAIN 10 | 2 Sse Manning, SC | COCORAHS STATION 1 SE MANNING /SC-CD-6/. |
| Oct 8, 8:00 AM EDT | HEAVY RAIN 11 | 8 Ese Summerton, SC | COCORAHS STATION MANNING 8.2 S /SC-CD-2/. |
| Oct 8, 8:29 AM EDT | NON-TSTM WND DMG | Elko, SC | SCHP REPORTS DOWNED TREES CHARLESTON STREET AT THOMPSON STREET. |
| Oct 8, 9:15 AM EDT | FLASH FLOOD | 1 Nnw Cameron, SC | SCHP REPORTED ROADWAY WASHOUT AT 110029 OLD STATE ROAD. . |
| Oct 8, 9:30 AM EDT | FLOOD | Sumter, SC | REPORT OF CLOSED ROADS IN THE SASSAFRASS COMMUNITY DUE TO WATER IN ROADWAY. |
| Oct 8, 9:30 AM EDT | FLASH FLOOD | 1 Ne Sumter, SC | SUMTER ITEM NEWSPAPER REPORTS HWY 521 AT PIKE ROAD IMPASSABLE DUE TO FLOODING EXTENDING BACK TOWARD THE MARKET STREET AREA. |
| Oct 8, 9:30 AM EDT | FLASH FLOOD | 2 Ene Millwood, SC | SUMTER ITEM NEWSPAPER REPORTED LIBERTY STREET AT SWAN LAKE GARDENS PARTIALLY OBSTRUCTED DUE TO WATER OVER THE ROADWAY. |
| Oct 8, 9:30 AM EDT | NON-TSTM WND DMG | 1 Ene Millwood, SC | SUMTER ITEM NEWSPAPER REPORTED W. OAKLAND ST BEHIND SWAN LAKE GARDENS CLOSED DUE TO FLOODING AND DOWNED LINES. |
| Oct 8, 9:30 AM EDT | NON-TSTM WND DMG | 1 Nne Sumter, SC | SUMTER ITEM NEWSPAPER REPORTED TREE DOWN AT 109 HARPER STREET. |
| Oct 8, 9:30 AM EDT | NON-TSTM WND DMG | 1 S Mulberry, SC | SUMTER ITEM NEWSPAPER REPORTED DOWNED TREE AND POWER LINES...INTERSECTION BOWMAN AND CHARLOTTE STREETS. |
| Oct 8, 9:30 AM EDT | NON-TSTM WND DMG | 2 Ene Millwood, SC | SUMTER ITEM NEWSPAPER REPORTED DOWNED TREE IN ROADWAY. HAMPTON AVE AND GUIGNARD DR. |
| Oct 8, 9:30 AM EDT | NON-TSTM WND DMG | 2 Ssw Mulberry, SC | NEWSPAPER REPORT OF 2000 TO 2500 POWER OUTAGES IN SUMTER. |
| Oct 8, 9:55 AM EDT | FLASH FLOOD | 4 Nne Elloree, SC | SCHP ROADWAY FLOODING ON STUMP HOLE ROAD. |
| Oct 8, 10:35 AM EDT | NON-TSTM WND GST 52 | 7 S Manning, SC | SANTEE COOPER REGIONAL AIRPORT SOUTH OF MANNING REPORTED A WIND GUST OF 52 MPH. . |
| Oct 8, 10:38 AM EDT | FLASH FLOOD | 1 Ese Sumter, SC | SUMTER ITEM REPORTED ROADWAY CLOSURE THEATER DRIVE AT WISE DRIVE DUE TO WATER IN ROADWAY. |
| Oct 8, 11:10 AM EDT | NON-TSTM WND DMG | 1 Sw Bamberg, SC | SCHP REPORTED TREES DOWN AT US 601 AND US 301. |
| Oct 8, 11:34 AM EDT | NON-TSTM WND GST 62 | 1 Nw Cherryvale, SC | SHAW AIR FORCE BASE IN SUMTER MEASURED A WIND GUST OF 62 MPH AT 1134 AM THIS MORNING. . |
| Oct 8, 12:00 PM EDT | FLASH FLOOD | 6 N Elloree, SC | CALHOUN COUNTY EMERGENCY MANAGER REPORTED GOOD HOPE ROAD WASHED OUT NEAR HWY. 267, MCCORDS FERRY ROAD. . |
| Oct 8, 12:28 PM EDT | HEAVY RAIN 10.75 | 3 W Blackville, SC | MESONET STATION 2 W BLACKVILLE /E5065/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
811 WWUS72 KCAE 071600 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1200 PM EDT FRI OCT 7 2016 SCZ029-031-035>038-041-080100- /O.UPG.KCAE.WI.Y.0004.161008T0000Z-161009T0600Z/ /O.NEW.KCAE.HW.W.0002.161008T0000Z-161009T0600Z/ LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1200 PM EDT FRI OCT 7 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...TONIGHT THROUGH LATE SATURDAY NIGHT. * WINDS...TROPICAL STORM STRENGTH WINDS SUSTAINED NEAR 40 MPH WITH HIGHER GUSTS. * IMPACTS...SOME DAMAGE TO ROOFING AND SIDING MATERIALS... ALONG WITH DAMAGE TO PORCHES...AWNINGS...CARPORTS...AND SHEDS. MOBILE HOMES DAMAGED...ESPECIALLY IF UNANCHORED. UNSECURED LIGHTWEIGHT OBJECTS BECOME DANGEROUS PROJECTILES. COMBINED WITH THE HEAVY RAIN EXPECTED...TREES MAY FALL DOWN. TRAVEL BY VEHICLE WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE TRUCKS. INCREASING DANGER OF DEATH OR INJURY FROM FALLING OBJECTS SUCH AS TREES OR ELECTRIC WIRES OUTSIDE. SCATTERED POWER AND COMMUNICATIONS OUTAGES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ GAZ064-065-077-SCZ015-016-020>022-025>028-030-080100- /O.CON.KCAE.WI.Y.0004.161008T0000Z-161009T0600Z/ COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD- KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH... WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 1200 PM EDT FRI OCT 7 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * TIMING...FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUST TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
009 WWUS72 KCAE 080052 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 852 PM EDT FRI OCT 7 2016 SCZ029-031-035>038-041-081000- /O.CON.KCAE.HW.W.0002.000000T0000Z-161009T0600Z/ LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 852 PM EDT FRI OCT 7 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * TIMING...TONIGHT THROUGH LATE SATURDAY NIGHT. * WINDS...TROPICAL STORM STRENGTH WINDS SUSTAINED NEAR 40 MPH WITH HIGHER GUSTS. * IMPACTS...SOME DAMAGE TO ROOFING AND SIDING MATERIALS... ALONG WITH DAMAGE TO PORCHES...AWNINGS...CARPORTS...AND SHEDS. MOBILE HOMES DAMAGED...ESPECIALLY IF UNANCHORED. UNSECURED LIGHTWEIGHT OBJECTS BECOME DANGEROUS PROJECTILES. COMBINED WITH THE HEAVY RAIN EXPECTED...TREES MAY FALL DOWN. TRAVEL BY VEHICLE WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE TRUCKS. INCREASING DANGER OF DEATH OR INJURY FROM FALLING OBJECTS SUCH AS TREES OR ELECTRIC WIRES OUTSIDE. SCATTERED POWER AND COMMUNICATIONS OUTAGES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ GAZ064-065-077-SCZ015-016-020>022-025>028-030-081000- /O.CON.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/ COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD- KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH... WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 852 PM EDT FRI OCT 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * TIMING...TONIGHT THROUGH LATE SATURDAY NIGHT. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUST TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
783 WWUS72 KCAE 080847 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 447 AM EDT SAT OCT 8 2016 SCZ029-031-035>038-041-081700- /O.CON.KCAE.HW.W.0002.000000T0000Z-161009T0600Z/ LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 447 AM EDT SAT OCT 8 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * TIMING...TODAY INTO TONIGHT. * WINDS...TROPICAL STORM STRENGTH WINDS SUSTAINED NEAR 40 MPH WITH HIGHER GUSTS. * IMPACTS...SOME DAMAGE TO ROOFING AND SIDING MATERIALS... ALONG WITH DAMAGE TO PORCHES...AWNINGS...CARPORTS...AND SHEDS. MOBILE HOMES DAMAGED...ESPECIALLY IF UNANCHORED. UNSECURED LIGHTWEIGHT OBJECTS BECOME DANGEROUS PROJECTILES. COMBINED WITH THE HEAVY RAIN EXPECTED...TREES MAY FALL DOWN. TRAVEL BY VEHICLE WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE TRUCKS. INCREASING DANGER OF DEATH OR INJURY FROM FALLING OBJECTS SUCH AS TREES OR ELECTRIC WIRES OUTSIDE. SCATTERED POWER AND COMMUNICATIONS OUTAGES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ GAZ064-065-077-SCZ015-016-020>022-025>028-030-081700- /O.CON.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/ COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD- KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH... WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 447 AM EDT SAT OCT 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * TIMING...TODAY INTO TONIGHT. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
328 WWUS72 KCAE 081652 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1252 PM EDT SAT OCT 8 2016 SCZ029-031-035>038-041-090600- /O.CAN.KCAE.HW.W.0002.000000T0000Z-161009T0600Z/ /O.EXA.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/ LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1252 PM EDT SAT OCT 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAZ064-065-077-SCZ015-016-020>022-025>028-030-090600- /O.CON.KCAE.WI.Y.0004.000000T0000Z-161009T0600Z/ COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD- KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- INCLUDING THE CITIES OF...MARTINEZ...EVANS...HEPHZIBAH... WAYNESBORO...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...NEWBERRY...WINNSBORO...WINNSBORO MILLS...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 1252 PM EDT SAT OCT 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * TIMING...THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY FALL AND LARGE LIMBS MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this high wind warning went out at Oct 7, 6:54 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 7, 6:54 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
654 AM EDT FRI OCT 7 2016
.SYNOPSIS...
The surface pressure ridge extending into the forecast area from
the north will weaken while an inverted trough remains near the
Georgia and South Carolina coast. Hurricane Matthew is forecast to
move northward off the Georgia coast tonight then move northeast
off the South Carolina coast Saturday before moving farther out to
sea Saturday night. Strong winds and periods of heavy rain is
possible. Cool and dry high pressure will settle over the region
early next week. Please see the latest advisory from the National
Hurricane Center.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Hurricane Matthew will be moving north-northwest near or over the
east coast of the Florida peninsula today. Easterly wind flow
pattern will help to draw Atlantic moisture inland in advance of
Hurricane Matthew. Regional radar this morning shows scattered
showers moving from to east west into the Midlands and Pee Dee
regions associated with moisture flux into the area and isentropic
lift. Precipitable water values will increase throughout the day
with values around 2.0 inches west to near 2.3 inches east by this
evening. High resolution models show mainly scattered showers
through midday and show increasing coverage from the southeast
this afternoon/evening as rain bands associated with the northern
periphery of Matthew move into the forecast area. Moderate to
heavy rain will be possible. A Flash Flood Watch for a large
portion of the forecast area is in effect. Winds will gradually
increase through the day but will generally be around 15 to 25 mph
with gusts around 25 to 35 mph. The highest winds will be in the
eastern Midlands this afternoon and evening. Cloud cover and
rainfall will promote high temperatures in the mid to upper 70s
this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Strong easterly flow tonight will bring Atlantic moisture inland in
advance of Hurricane Matthew. The latest NHC forecast has Matthew a
category 3 hurricane off the GA coast tonight, then a category 2
hurricane off the SC coast by Saturday morning. Still expect
rainbands to cross the area tonight into Saturday bringing copious
rainfall amounts. Have indicated categorical pops tonight into
Saturday. Storm total rainfall amounts through Saturday night of 6-
10 inches are possible across the eastern Midlands, 3-6 inches over
the central Midlands and 1-3 inches across the western Midlands.
Flash Flood Watch continues for a large portion of the forecast area
through Saturday night.
In addition to widespread rainfall, strong winds are also forecast
tonight through into Saturday night. Followed the National Hurricane
Center guidance for the wind forecast. Winds of 30 to 35 mph with
gusts up to 45 mph currently possible. Both the GFS and NAM models
indicated boundary layer winds of 40 to 50 knots across the eastern
half of South Carolina. Some of these winds could mix down to the
surface in stronger rainbands. Have expanded the Wind Advisory to
all of the Midlands and most of the CSRA. A high wind watch/warning
may be needed for the eastern Midlands late tonight into Saturday.
Based on the forecast track, the forecast area will not get into
the right-front quadrant of the storm and there should be little
or no surface-based instability because of cloudiness and the
lingering effects of the cool wedge of air that has overspread the
area. Therefore, there is a diminished tornado threat.
Matthew should be pushing eastward and out to sea Saturday night,
and have indicated decreasing pops and winds through that period.
Expect lows temperatures tonight to range from the upper 60s west to
lower 70s east. Highs Saturday should be slightly below normal...
in the mid 70s to lower 80s. Cooler reading in the lower 60s are
forecast Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Should see a drying trend Sunday with dry weather lingering into
Thursday. Dry high pressure will likely dominate at least through the
early part of the medium-range period. The models support pops 20
percent or less through the period. Temperatures should continue to
be on the cool side of climatology. May see a little bit of a warm
up by the middle of next week.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
High pressure ridging down the eastern seaboard, combined with
the offshore trough, and circulation associated with Hurricane
Matthew located off the east coast of the Florida peninsula,
providing a continued NE low level wind. Widespread IFR/MVFR CIGS
in place across the forecast area this morning. Confidence in
diurnal ceiling improvement is low but have indicated a return to
MVFR by midday. Increasing low level moisture flux/isentropic lift
is supporting some showers this morning. More significant rain
bands, associated with the northern periphery of Matthew, are
expected to affect the area late this afternoon. Rain may be
moderate to heavy at times which will likely result in visibility
restrictions. Ceilings also expected to decline to IFR again by
late afternoon. Winds will increase through the period as Matthew
approaches the South Carolina coast.
EXTENDED AVIATION OUTLOOK...Aviation interests are urged to monitor
the latest official forecasts regarding track and intensity of
Hurricane Matthew. Windy conditions, along with heavy rain bands and
associated restrictions, expected to affect our terminals through
Saturday night. It appears that the strongest winds and heaviest
rain/restrictions will occur late tonight through Saturday.
Return to VFR expected Saturday night/Sunday, but breezy
conditions could linger into Sunday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch through Sunday morning FOR GAZ077.
Wind Advisory from 8 PM this evening to 2 AM EDT Sunday FOR
GAZ064-065-077.
SC...Flash Flood Watch through Sunday morning FOR SCZ015-016-021-
022-027>031-035>038-041.
Wind Advisory from 8 PM this evening to 2 AM EDT Sunday FOR
SCZ015-016-020>022-025>031-035>038-041.
&&Hazardous weather outlook, Oct 7, 4:27 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 427 AM EDT FRI OCT 7 2016 GAZ064-065-SCZ020-025-026-080830- COLUMBIA-RICHMOND-NEWBERRY-EDGEFIELD-SALUDA- 427 AM EDT FRI OCT 7 2016 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. PERIODS OF MODERATE TO HEAVY RAIN MAY OCCUR TONIGHT INTO SATURDAY ASSOCIATED WITH HURRICANE MATTHEW. A FLASH FLOOD WATCH MAY BE NEEDED. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ077-SCZ015-016-021-022-027>031-035>038-041-080830- BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 427 AM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. A HIGH WIND WARNING MAY BE NEEDED FOR THE EASTERN MIDLANDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. A HIGH WIND WARNING MAY BE NEEDED FOR THE EASTERN MIDLANDS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063-SCZ018-080830- LINCOLN-MCDUFFIE-MCCORMICK- 427 AM EDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODS OF MODERATE TO HEAVY RAIN ALONG WITH BREEZY CONDITIONS MAY OCCUR TONIGHT INTO SATURDAY ASSOCIATED WITH HURRICANE MATTHEW. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in South Carolina, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.